Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Pus in right lower jaw, tooth pain, jaw locked. Taking amoxil, augmentin. What antibiotics can I use?

i have pus in my right lower jaw for last 6 months.... intially it was tooth problem but now i dont feel any pain but my jaw is locked and swollen... some times it get better but whenever i eat meat or thing which is chewed , it gets swollen and locked.. m using antibiotics for long time but they have not any effect now.... please suggest me any antibiotics to get rid of PUS from the jaw so i can move to the doctor for fixing of jaw....currently m using amoxil and Augmentin but not useful...Please help me Khan
Asked On : Wed, 29 Aug 2012
Answers:  6 Views:  220
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Dentist 's  Response
hello and welcome to hcm,
taking antibiotics for a long time in cases of pus discharge,ie,absess will result in antibioma.
in such cases the swelling will become hard with stony consistency.
visit a dentist and get the diagnosis of your problem.
the absess has to be drained at the earliest .i advice you to get an x-ray of that area to rule out any periapical pathoses present.your jaw has locked due to spread of infection.after treating the problem i advice you to take antibiotics.
taking antibiotics without medical supervision is not a healthy attempt.
hope you will follow our advice.
Answered: Wed, 29 Aug 2012
I find this answer helpful
Dentist Dr. Gunjan Gupta's  Response
Iread your problem,as you gave the detail,it seems that you have locked jaw because of that infection,so antibiotics are also not much helpfull for locked jaw,so i will suggest you for permanent treatment go to an endodontics in your area as soon as and go for proper treatment and please follow all the given instructions by your dentist properly and take the complete proper treatment,that is root canal treatment of the concerned the infection will subside you will get the begining it will be little painful but later on you will be fine as the pus will drain.nothing to get worried.
Take Care
Dr.Gunjan Gupta
Answered: Wed, 29 Aug 2012
I find this answer helpful
Dentist Dr. Bibhu Dutt Nanda's  Response
hello and welcome to hcm forum,
i am glad you wrote in , according to the dental history provided by you it seems you have been taking antibiotics for quite a while now, and due to prolonged use of antibiotics resistance develops,therefore i would advise you to visit an oral surgeon,
swelling in the jaw may be due to an abscess which is now widespread, causing difficulty in chewing, therefore it is very important for you to see a dentist, antibiotics alone won't help, abscess needs to be drained out.
i advise you to start using an antibacterial(betadine) mouth wash,twice/day ,until you see your dentist,
i hope answered your query,
i wish you good health,
take care.
Answered: Thu, 30 Aug 2012
I find this answer helpful
Dentist Dr. Sapna Purwaha's  Response
hello sir
it is always advised not to take drugs for so long without presccription.
you should show to a dentist and get a proper dental
xray done .it seem pus acculumation has stated affecting
your jaw bone badly.rinse mouth with warm saline water
twice daily will help.kindly get your tooth checked or it
will start affecting your adjacent teeth also
Answered: Tue, 4 Sep 2012
I find this answer helpful
Dentist, Orthodontics Dr. Rachna Dubey's  Response
I have read your problem. In my opinion , it must be because of wisdom tooth which may be impacted in your bone (tooth is not getting sufficient space for erruption). You have not mentioned your age because your problem is age related (must be inbetween 17-30yrs).To take antibiotics for long time ,its not good for your body.I would suggest one radiograph (OPG) to rule out tooth position.If tooth is imbedded inside the bone(may be horizontal, vertical ,mesioangularor inverted in position).To live with chronic infection in body is not good for health ,pus is moving along with your blood in whole body, it can develop other disease in your body. So hurry up get rid of impacted wisdom tooth under proper antibiotic,analgesics,trypsin ,chymotrypsin and b complex along with antiseptic mouth wash. All the best.
Answered: Thu, 30 Aug 2012
I find this answer helpful
Homeopath Dr. Sakchhi Singh's  Response
you should use any vencomycin antibiotics, along wid voveron inj. it will improve ur condition. get well soon. take care
Answered: Wed, 29 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor